Thunderstorm Wind, Glacier
- When
- July 7, 6:18 PM MST
- Where
- Glacier County, Cutbank Arpt
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 48.617, -112.383
A severe thunderstorm produced a wind gust of 58 mph at the Cut Bank airport.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TFX wrote it up.
A severe thunderstorm produced a wind gust of 58 mph at the Cut Bank airport.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before the first event at Jul 7, 12:58 PM MST, 5 hours 20 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREAT FALLS MONTANA
158 PM MDT WED JUL 7 2004
.DISCUSSION...
TONIGHT...COLD FRONT PUSHES THROUGH THE FORECAST AREA THIS EVENING AS
A STRONG SHORTWAVE ROTATES ACROSS NORTHERN MT. POTENTIAL WILL EXIST
FOR A FEW SEVERE THUNDERSTORMS THROUGH 03Z WITH MAIN THREAT
CONTINUING TO BE STRONG WIND GUSTS WITH MID-LEVEL WINDS IN EXCESS OF
50 KTS. BEST FOCUS FOR STRONG CONVECTION EARLY THIS EVENING WILL BE
ACROSS FERGUS...JUDITH BASIN...SOUTHERN MEAGHER AND GALLATIN COUNTIES
WHERE HIGHEST DEWPOINTS AND BEST MOISTURE CONVERGENCE AND LIFT WILL
RESIDE ALONG THE FRONT. THE UPPER LOW CENTER MOVES ACROSS SOUTHERN
ALBERTA TONIGHT WITH SIGNIFICANT COOLING OF TEMPS ALOFT...BUT WITH
DOWNSLOPE WINDS CONTINUING BEHIND THE FRONT...EXPECT PRECIP TO
DIMINISH ACROSS THE PLAINS BY MIDNIGHT.
THE UPPER LOW REMAINS FAIRLY STATIONARY OVER SOUTHERN ALBERTA
THURSDAY AND WITH 700MB TEMPS NEAR ZERO C AND CYCLONIC FLOW ALOFT
EXPECT A COOL DAY WITH ISOLATED SHOWERS...MAINLY IN THE AFTERNOON AND
EVENING. THE UPPER LOW SHIFTS EAST INTO SASKATCHEWAN FRIDAY WITH A
WEAK RIDGE MOVING INTO THE NORTHERN ROCKIES FOR SOME WARMING ACROSS
THE FORECAST AREA AND JUST A SLIGHT CHANCE OF SOME ISOLATED
DIURNAL CONVECTION ACROSS THE SW MTNS. HOENISCH
THE AIRMASS CHANGES VERY LITTLE DURING THE NEXT FEW DAYS. PERSISTENT
UPPER TROF REMAINS OVER THE WEST COAST WITH SOUTHWEST FLOW ALOFT
OVER THE COUNTY WARNING AREA. AFTERNOON INSTABILITY AND CONTINUED
WARMING WILL ALLOW ISOLATED AFTERNOON THUNDERSTORMS...BUT AIRMASS
WILL BE RATHER DRY. TEMPERATURES WILL CLIMB TO SLIGHTLY ABOVE
SEASONAL AVERAGES. ZELZER
&&
.PRELIMINARY POINT TEMPS/POPS...
GTF BB 047/072 048/078 051 16322
BBBBB 082/052 081/055 085/054 087/054 084 00222222222
CTB BB 045/069 048/075 050 16322
BBBUB 079/051 078/054 082/053 084/053 081 00222222222
HLN BB 050/074 050/080 053 16322
BBBUB 084/053 083/056 087/055 089/055 086 11221122221
BZN BB 045/073 045/079 049 16622
BBBBB 083/050 082/053 086/052 088/052 085 21222222221
WEY BB 043/067 043/072 043 16322
BBBBB 075/044 074/047 078/046 080/046 077 1122122222-
DLN BB 044/071 044/078 049 16321
BBBBB 082/049 081/052 085/051 087/051 084 2122222222-
HVR BB 048/074 049/079 054 16322
BBUUB 083/054 083/057 087/057 089/057 086 00222222222
LWT BB 046/071 047/077 048 16622
BBBBB 081/052 080/055 084/055 086/055 083 00222222222
&&
.TFX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREAT FALLS MT 530 AM MDT WED JUL 7 2004 MTZ008>015-044>055-081100- BEAVERHEAD-NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-HILL-CASCADE-CHOUTEAU-CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON-TOOLE-LIBERTY-EASTERN PONDERA-BLAINE-SOUTHERN ROCKY MOUNTAIN FRONT-EASTERN TETON-JUDITH BASIN-FERGUS-JEFFERSON-BROADWATER-MEAGHER-GALLATIN- 530 AM MDT WED JUL 7 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND SOUTHWEST MONTANA .DAY ONE...TODAY NO WATCHES, WARNINGS, OR ADVISORIES CURRENTLY IN EFFECT A PACIFIC COLD FRONT WILL MOVE EAST ACROSS CENTRAL MONTANA TODAY. AS A RESULT...THERE IS THE POTENTIAL FOR SEVERE WEATHER ACROSS A PORTION OF NORTH CENTRAL AND SOUTHWEST MONTANA THIS AFTERNOON. PLEASE REFER TO GTFSPSTFX FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The Great Falls radar (KTFX), 149 km away, was scanning. The volume nearest the first event began at 01:17 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Montana in 2004Every state in 2004This day in weather historyWarnings in Montana, July 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5413314.